Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is It Safe To Suddenly Stop Intake Of Valparin In A Child?

My child has on Valparin for last 3 years. Now doctor adviced to drop the dose to 100 per dy 2 months and stop. I am thinking whether to make it 50 for sometime and after 25 and then gradually stop. She find it difficult remember her lessons. Is it a side effect?
Mon, 16 Mar 2015
Report Abuse
General & Family Physician 's  Response

Hi
Thanks for choosing HCM for your query.

As a matter of fact, sudden withdrawal of Valparin may result in harmful reactions in the form of chest pain, chills, face edema, fever, malaise, anorexia, gastrointestinal upset, abnormal dreams, amnesia, confusion, insomnia, nervousness, tingling or numbness sensation.

To prevent these harmful withdrawal symptoms, the dose of Valparin has to be gradually tapered off or reduce over months this allows the body to gradually adopt the changes.

The doctor has correctly advised the gradual dose reduction to stop the Valparin. You can maintain a diary regrading dosage reduction schedule.

I hope your doubts have been clarified.
A feed back is appreciated if you are convinced.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Loading Online Doctors....
Is It Safe To Suddenly Stop Intake Of Valparin In A Child?

Hi Thanks for choosing HCM for your query. As a matter of fact, sudden withdrawal of Valparin may result in harmful reactions in the form of chest pain, chills, face edema, fever, malaise, anorexia, gastrointestinal upset, abnormal dreams, amnesia, confusion, insomnia, nervousness, tingling or numbness sensation. To prevent these harmful withdrawal symptoms, the dose of Valparin has to be gradually tapered off or reduce over months this allows the body to gradually adopt the changes. The doctor has correctly advised the gradual dose reduction to stop the Valparin. You can maintain a diary regrading dosage reduction schedule. I hope your doubts have been clarified. A feed back is appreciated if you are convinced.